MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)
Model Number MAJ-209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility was unable to confirm suction valve model and believes it to be maj-209 or maj-207.Due the model/lot number being unknown no dhr review could be performed.The device was not returned to the service center for evaluation.The exact cause of the reported event cannot be determined.However, the most likely cause of the reported phenomenon was attributed to excessive force applied to the suction connector.
 
Event or Problem Description
The service center was informed that the suction valve broke off inside of the scope¿s channel during reprocessing.The user facility reported that the scope and the valve had previously been used in a procedure without issue.
 
Event or Problem Description
The procedure was a diagnostic endobronchial ultrasound (ebus).The user facility reported that there was no injury to the patient and the procedure was completed using the same device.The user facility stated that the problem occurred after the procedure was completed.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information related to the event provided by the user facility.Updates to sections b5 and b7.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
SINGLE USE SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9729737
Report Number8010047-2020-01451
Device Sequence Number2927710
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-209
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer02/03/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1